Hi. I am hoping that someone will be able to help me as I am feeling really desperate for answers. I am a 28 year old female and have been healthy my whole life. However, approximately 4 weeks ago, I began to experience episodes where my heart rate increases. These episodes happen randomly and infrequently. Some are minor where I just feel my heart rate increase but some are more significant where it gets to the point that I have trouble breathing, my whole body shakes, and I begin to sweat. These episodes can last just a few minutes or have been known to last hours (even up to 4 or 5 hours). I have no significant medical history and have been fortunate to be a healthy individual. I have been on the same birth control for a few years now with no issues. From April till August 2013, I exercised approximately 2-3 times per week before I endured an accidental hit to my face and broke my vomer bone in my nose. I have a severe deviated septum and have very limited breathing in my left nostril as a result. I have not had surgery yet to correct it. I do have a history of recurrent strep for which I always take Zithromax because I am allergic to many other antibiotics. However, I have not had to take Zithromax in approximately 6 months. After experiencing a severe episode in my primary care's office last week, I was rushed to the Emergency Department for further testing. All of my blood tests, CAT scans, and X-rays were normal, with the exception of slightly low potassium levels. I was placed on a 24 hour halter monitor. Although I did not experience any major episodes while wearing the halter, the cardiologist reported that my heart rhythm is normal but my pulse reached 140 while I was at rest. He has diagnosed me with Sinus Tachycardia. After following up with the cardiologist today, he is recommending that I begin to exercise again daily and that I begin to take a Beta blocker medication, on an as needed basis, when I have severe episodes. He said if this does not help in the next 2 weeks that he will have me wear a 10 day monitor and conduct more testing. My doctor was unable to explain to me why this is suddenly happening as well as what the appropriate treatment for this is. He explained that this is something that usually just goes away on its own but what is most concerning is that it is truly impeding on my quality of life and my ability to work. I am also not too keen on just taking medication to make a condition better without even understanding the etiology as well as having the course of treatment being so vague. If anyone could provide any suggestions, I would greatly appreciate it! Thank you!
I think a run with the help of beta blocker is reasonable, many who have some tachy just live with it, but if you are in a state of 140 at rest, that needs to be addressed.
As for the monitor, it seems from what I read that you have been in tachy while on an EKG...? If so, that should give a full body of information on the electrical signal problem(s) - a wearable monitor has fewer pickup points, usually three where as an in-office EKG has more like seven - including on the legs, as I recall...I have had many.
At age 28 I support your concern about taking meds to control if some other, perhaps invasive, method could result in a cure.
There are others who regularly contribute to this Community, perhaps you'll get more useful input - check back at least each day to see what your post gets.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.